Alert archive / Florida / Severe Thunderstorm Warnings in 1994
Severe Thunderstorm Warning 95, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Aug 1, 1994, 5:04 PM EDT for Lake County, Florida. It was in force for 41 min.
The area
The counties it named.
The facts
- Issued
- Aug 1, 1994, 5:04 PM EDT (21:04 UTC)
- Expired
- Aug 1, 1994, 5:45 PM EDT
- In force
- 41 min
- Issued by
- NWS Melbourne, FL
- Area
- Whole counties
County Lake County, FL
The radar
The Melbourne radar (KMLB), 126 km from the middle of the area, began a volume at 21:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 9.1 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 865 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 1051 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMLB 012105 RRA SVRMLB FLC069-012145- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 504 PM EDT MON AUG 1 1994 THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 545 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN CENTRAL FLORIDA ...LAKE COUNTY AT 505 PM SEVERE THUNDERSTORTMS HAD DEVELOPED FROM NEAR FERNDALE TO SOUTH AND EAST OF CLERMONT. THE THUNDERSTORMS WERE MOVING NORTHWEST AT 20 MPH. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 58 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STRODNG BUILDING. HEAVY RAINS FLOOD ROADS QUICKLY SO DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 2:38 PM EDT, 2 hours 26 minutes earlier.
Area forecast discussion, Aug 1, 2:38 PM EDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 230 PM EDT MON AUG 1 1994 WITH SFC RDG RMNG LOCKED IN PLACE ACRS NRN FL...ELY FLO REGIME WL BCM BTR DEFINED ACRS FA. ACTVTY INLND LKLY TO FIRE LATE AGN SO WL CONT WITH RELATIVELY HI POP THERE 1ST PD...WITH S/B NOW MVG WELL INLND... WL RMV POPS FROM FCST GROUP 2. RW SPREAD ONSHORE THIS MRNG AS FAR N AS INDIAN RVR CNTY...AND THIS TREND IS XPCTD AGN NXT 2 NITES. FEW RW MAY AFFECT BREVARD CNTY BUT CVRG SHUD BE SMALL ENUF TO KEEP DRY IN ZNS. LTL CHG INDICATED FOR PDS 3 AND 4 AS NITE TIME RW PSBL ALNG LWR CST AND SCT RW/TRW DVLP ALNG S/B DURING LATE MRNG/ERLY AFTN ACRS CSTL CNTYS AND SPREADS INLND DURING AFTN. BEST CHC POPS OVR INTERIOR DURING LT AFTN AS S/B'S AND LK BRZS INTERACT. WL FCST AOB CLIMO POPS AND CLIMO TMPS THRU PD IN CLOSE AGREEMENT TO MOS. @1...LAKE ORANGE SEMINOLE OSCEOLA @2...VOLUSIA BREVARD OKEECHOBEE @3...INDIAN RIVER MARTIN ST LUCIE MCO 73/91/73/92 3434 DAB 71/89/72/90 -2-2 MLB 73/90/73/90 1212 .MLB...NONE. SMS/65
In the hours before
Special weather statement, Aug 1, 2:06 PM EDT, 2 hours 58 minutes before
FLZ041-044>047-053-054-058-059-064-501-012030-
EAST CENTRAL FLORIDA THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
206 PM EDT MON AUG 1 1994
...AREA THUNDERSTORM OUTLOOK FOR EAST CENTRAL FLORIDA...
WEATHER RADAR LATE THIS MORNING INDICATED THE SEABREEZE FRONT WAS
LOCATED FROM DAYTONA BEACH TO CAPE CANAVERAL TO MELBOURNE AND THEN
EXTENDED INLAND ACROSS THE CENTRAL PARTS OF INDIAN RIVER...SAINT LUCIE
AND MARTIN COUNTIES. SHOWERS AND THUNDERSTORMS WHICH WERE DEVELOPING
ON THE SEABREEZE FRONT WILL CONTINUE TO INCREASE IN COVERAGE AS THE
FRONT PROPAGATES INLAND DURING THE AFTERNOON HOURS. BY LATE AFTERNOON
THE SEABREEZE FRONT SHOULD EXTEND FROM LAKE GEORGE TO THE WESTERN
METRO ORLANDO AREA TO DISNEY AND THEN SOUTHWARD INTO POLK COUNTY.
SINCE MOISTURE AND INSTABILITY ARE NORMAL TODAY SEVERE THUNDERSTORMS
ARE NOT EXPECTED...HOWEVER THE THUNDERSTORMS WILL BE CAPABLE OF
DANGEROUS CLOUD TO GROUND LIGHTNING...GUSTY WINDS AND BRIEF HEAVY
RAIN.
STORM SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY.
SJHSpecial weather statement, Aug 1, 2:07 PM EDT, 2 hours 57 minutes before
FLZ041-044>047-053-054-058-059-064-501-012030-
EAST CENTRAL FLORIDA THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
206 PM EDT MON AUG 1 1994
...AREA THUNDERSTORM OUTLOOK FOR EAST CENTRAL FLORIDA...
WEATHER RADAR LATE THIS MORNING INDICATED THE SEABREEZE FRONT WAS
LOCATED FROM DAYTONA BEACH TO CAPE CANAVERAL TO MELBOURNE AND THEN
EXTENDED INLAND ACROSS THE CENTRAL PARTS OF INDIAN RIVER...SAINT LUCIE
AND MARTIN COUNTIES. SHOWERS AND THUNDERSTORMS WHICH WERE DEVELOPING
ON THE SEABREEZE FRONT WILL CONTINUE TO INCREASE IN COVERAGE AS THE
FRONT PROPAGATES INLAND DURING THE AFTERNOON HOURS. BY LATE AFTERNOON
THE SEABREEZE FRONT SHOULD EXTEND FROM LAKE GEORGE TO THE WESTERN
METRO ORLANDO AREA TO DISNEY AND THEN SOUTHWARD INTO POLK COUNTY.
SINCE MOISTURE AND INSTABILITY ARE NORMAL TODAY SEVERE THUNDERSTORMS
ARE NOT EXPECTED...HOWEVER THE THUNDERSTORMS WILL BE CAPABLE OF
DANGEROUS CLOUD TO GROUND LIGHTNING...GUSTY WINDS AND BRIEF HEAVY
RAIN.
STORM SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY.
SJHSpecial weather statement, Aug 1, 4:47 PM EDT, 17 minutes before
FLZ041-044>047-053-054-058-059-064-501-012150- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 447 PM EDT MON AUG 1 1994 ...STRONG THUNDERSTORMS FROM LAKE APOPKA TO WEST OF DISNEY... AT 445 PM AN AREA OF THUNDERSTORMS WITH VERY HEAVY RAIN AND FREQUENT LIGHTNING WAS ALONG THE LAKE AND ORANGE COUNTY LINE FROM WEST OF DISNEY TO ACROSS LAKE APOPKA. ANOTHER STRONG THUNDERSTORM WAS DEVELOPING NORTH OF INTERCESSION. THESE THUNDERSTORMS WILL MOVE ACROSS LAKE COUNTY TO LEESBURG AND CLERMONT DURING THE NEXT HOUR... AND WILL ALSO MOVE ACROSS THE DISNEY COMPLEX AS WELL. THESE THUNDERSTORMS HAVE THE POTENTIAL TO PRODUCE SMALL HAIL... AND WIND GUSTS TO 40 MPH. IF YOU ARE OUTDOORS...MOVE TO A PLACE OF SHELTER IMMEDIATELY IF A STORM APPROACHES. MOTORISTS SHOULD REMAIN ALERT FOR POOR VISIBILITIES DURING HEAVY RAIN. SOME STREETS MAY FLOOD QUICKLY. ELSEWHERE A FEW THUNDERSTORMS WERE NEAR LAKE GEORGE AND FROM PORT MAYACA TO OFFSHORE OF HOBE SOUND. THIS ACTIVITY WAS MOVING NORTHWEST AT 15 MPH. RES
Special weather statement, Aug 1, 4:51 PM EDT, 13 minutes before
FLZ041-044>047-053-054-058-059-064-501-012150- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 447 PM EDT MON AUG 1 1994 ...STRONG THUNDERSTORMS FROM LAKE APOPKA TO WEST OF DISNEY... AT 445 PM AN AREA OF THUNDERSTORMS WITH VERY HEAVY RAIN AND FREQUENT LIGHTNING WAS ALONG THE LAKE AND ORANGE COUNTY LINE FROM WEST OF DISNEY TO ACROSS LAKE APOPKA. ANOTHER STRONG THUNDERSTORM WAS DEVELOPING NORTH OF INTERCESSION. THESE THUNDERSTORMS WILL MOVE ACROSS LAKE COUNTY TO LEESBURG AND CLERMONT DURING THE NEXT HOUR... AND WILL ALSO MOVE ACROSS THE DISNEY COMPLEX AS WELL. THESE THUNDERSTORMS HAVE THE POTENTIAL TO PRODUCE SMALL HAIL... AND WIND GUSTS TO 40 MPH. IF YOU ARE OUTDOORS...MOVE TO A PLACE OF SHELTER IMMEDIATELY IF A STORM APPROACHES. MOTORISTS SHOULD REMAIN ALERT FOR POOR VISIBILITIES DURING HEAVY RAIN. SOME STREETS MAY FLOOD QUICKLY. ELSEWHERE A FEW THUNDERSTORMS WERE NEAR LAKE GEORGE AND FROM PORT MAYACA TO OFFSHORE OF HOBE SOUND. THIS ACTIVITY WAS MOVING NORTHWEST AT 15 MPH. RES
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 7:18 PM EDT | Tornado Warning | MLB | Marion | 46 min |
Nearby
Severe Thunderstorm Warnings in Florida, 1994Every severe thunderstorm warning in 1994
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.